Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 103, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 1, 2012, 6:31 PM EDT for Brunswick County, Columbus County, North Carolina. It was in force for 59 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 6:31 PM EDT (22:31 UTC)
- Expired
- Jul 1, 2012, 7:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Brunswick County, NC, Columbus County, NC
The radar
The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 6:33 PM EDT | TSTM WND DMG | 1 Nnw Supply, NC | SEVERAL PINE TREES SNAPPED UP TO 12 INCHES IN DIAMETER NEAR THE LOCKWOOD FOLLY ATHLETIC COMPLEX. |
| Jul 1, 6:33 PM EDT | HAIL 1 | 1 Sse Calabash, NC | UP TO QUARTER SIZE HAIL. |
| Jul 1, 6:35 PM EDT | TSTM WND DMG | 3 Ne Ocean Isle Beach, NC | *** 1 INJ *** INJURY CAUSED BY FLYING DEBRIS. PERSON TAKEN TO ER WITH LACERATIONS. |
| Jul 1, 6:40 PM EDT | HIGH SUST WINDS 55 | 3 Se Shallotte, NC | |
| Jul 1, 6:42 PM EDT | TSTM WND DMG | Supply, NC | TREES DOWN VICINITY STONE CHIMNEY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 2:01 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2962 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
430
WUUS52 KILM 012231
SVRILM
NCC019-047-012330-
/O.NEW.KILM.SV.W.0103.120701T2231Z-120701T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
631 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
SOUTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 730 PM EDT
* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BUGHILL TO SHALLOTTE TO
BATARORA...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
PIREWAY...
SUPPLY...
MILL CREEK...
IREDELL...
CALABASH...
OAK ISLAND...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3387 7795 3390 7811 3392 7830 3386 7855
3415 7890 3423 7863 3437 7822 3399 7794
3396 7795 3393 7793
TIME...MOT...LOC 2231Z 317DEG 21KT 3408 7866 3403 7839
3422 7810
$$
III3 follow-up statements
597
WWUS52 KILM 012249
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
649 PM EDT SUN JUL 1 2012
NCC019-047-012330-
/O.CON.KILM.SV.W.0103.000000T0000Z-120701T2330Z/
COLUMBUS NC-BRUNSWICK NC-
649 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR BRUNSWICK AND SOUTHEASTERN COLUMBUS COUNTIES...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHALLOTTE...MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
CIVIE TOWN...
VARNAMTOWN...
BOILING SPRING LAKES...
OAK ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3390 7811 3392 7830 3386 7855 3404 7876
3416 7860 3431 7818 3405 7804
TIME...MOT...LOC 2249Z 324DEG 25KT 3399 7834
$$
III803
WWUS52 KILM 012305
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
705 PM EDT SUN JUL 1 2012
NCC019-047-012330-
/O.CON.KILM.SV.W.0103.000000T0000Z-120701T2330Z/
COLUMBUS NC-BRUNSWICK NC-
705 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN BRUNSWICK AND SOUTH CENTRAL COLUMBUS COUNTIES...
AT 705 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR RUSSTOWN...OR 5 MILES WEST OF SHALLOTTE...MOVING SOUTHEAST AT 20
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
SEASIDE...
OCEAN ISLE BEACH...
VARNAMTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3401 7871 3407 7862 3419 7843 3395 7809
3390 7811 3392 7830 3386 7855
TIME...MOT...LOC 2305Z 323DEG 16KT 3394 7845
$$
III431
WWUS52 KILM 012320
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
720 PM EDT SUN JUL 1 2012
NCC019-047-012330-
/O.EXP.KILM.SV.W.0103.000000T0000Z-120701T2330Z/
COLUMBUS NC-BRUNSWICK NC-
720 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BRUNSWICK AND
SOUTH CENTRAL COLUMBUS COUNTIES WILL EXPIRE AT 730 PM EDT...
AT 720 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS DISSIPATED...THEREFORE THE WARNING WAS ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3401 7871 3407 7862 3419 7843 3395 7809
3390 7811 3392 7830 3386 7855
TIME...MOT...LOC 2320Z 323DEG 16KT 3389 7840
$$
IIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:19 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 1, 2:19 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
219 PM EDT SUN JUL 1 2012
.SYNOPSIS...
HUMID AND VERY HOT CONDITIONS WILL PREVAIL TODAY AS AN UPPER RIDGE
HOLDS ACROSS THE REGION. SEVERAL WEAK IMPULSES ALOFT COMBINED WITH
THE INTENSE HEAT COULD TRIGGER STRONG TO SEVERE AFTERNOON AND
EVENING THUNDERSTORMS. DAYTIME TEMPERATURES IN THE UPCOMING WEEK
WILL COOL SLIGHTLY AS THE UPPER RIDGE SHIFTS BACK TO THE WEST.
EACH AFTERNOON AND EVENING IN THE DAYS AHEAD WILL BRING ISOLATED
THUNDERSTORMS.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1:30 PM SUNDAY...STILL SOME QUESTIONS REGARDING TIMING AND
LOCATION OF CONVECTION INITIATION AND WHERE AND WHEN THE RESULTING
SEVERE WEATHER THREAT WILL MANIFEST ITSELF LOCALLY. MCS STILL
MOVING ACROSS THE NC/VA BORDER ALONG REMNANT SYNOPTIC FRONTAL
BOUNDARY AND OUTFLOW BOUNDARY HEADING SOUTH FROM THIS FEATURE WILL
CERTAINLY PROVIDE A MESOSCALE FORCING...BUT ANY SUCH STORMS WOULD
LIKELY STAY NORTH OF HERE. FURTHER SOUTH THERE IS SOME GRADUALLY
INCREASING AGITATION IN THE CU FIELD ROUGHLY BANDED FROM PAMLICO
SOUND TO UPSTATE SC...ROUGHLY FOLLOWING THE N SIDE OF
PIEDMONT/THERMAL TROUGH OF LOW PRESSURE. NO SURPRISE WITH THESE
VARIOUS FEATURES THAT RAPID CYCLE/HI RES MODELS OF VARIOUS
PERSUASIONS HAVE DIFFERENT IDEAS OF CONVECTIVE INITIATION AND
TRACK. THE BEST CHANCE FOR STORMS LOCALLY STILL APPEARS TO BE
ACROSS NORTHERN ZONES IN ASSOCIATION THE THE SURFACE TROUGH. HRRR
FIRES STORMS JUST WEST OF MARLBORO COUNTY AND BEGIN TO AFFECT THE
REGION BY 20Z. SFC OBS SHOW HEIGHTENED CONVG INTO THE TROUGH IN
THIS LOCALE WITH A POSSIBLE MESOLOW NORTH OF SSC SO THIS SEEMS
PLAUSIBLE. RUC ANALYSIS CONTINUES TO SHOW FRIGHTFULLY HIGH
INSTABILITY IN PLACE BOTH WITH RESPECT TO THE SURFACE AND THE
100MB MEAN LAYER. THE HIGHER VALUES OF THE FORMER WILL NOT BE
REALIZED TODAY DUE THE HIGH STORM BASES BUT THE MLCAPES OVER
WESTERN ZONES WHERE STORMS MAY DEVELOP ARE APPROACHING 5000
J/KG...AND SHOW THE CAP JUST ABOUT ERODED. OTHER THAN THE OBVIOUS
FORECAST/POP RAMIFICATIONS DETERMINING CONVECTIVE INITIATION FEELS
OF HEIGHTENED IMPORTANCE TODAY AS STORMS WILL TURN SEVERE ALMOST
IMMEDIATELY DUE THE EXTREME UPDRAFT ACCELERATION EXPECTED.
NOT TO MAKE IT SEEM LIKE AN AFTERTHOUGHT BUT THE EXCESSIVE HEAT
WARNING CERTAINLY VERIFYING WELL. HIS AROUND THE REGION SOLIDLY IN
THE 110-115 RANGE. ILM EVEN PEAKED AT AN INCREDIBLE 120F WHEN IT
READ 99/80.
EXCERPT FROM PREVIOUS:
REGARDING THE SEVERE WEATHER...AS MENTIONED YESTERDAY THE CORRIDOR
OF MCS DEVELOPMENT AND PROPAGATION IS SHIFTING SOUTHWARD FROM THE
MIDATLANTIC/DELMARVA OF DAYS PAST MORE INTO MIDATLANTIC/CAROLINAS
BY THE SLIGHT RETREAT OF THE UPPER RIDGE. WHAT IS A LITTLE
DIFFERENT FROM YESTERDAY IS THAT THE BAND OF NW FLOW THAT MANAGES
TO DEVELOP IS STRONGER THAN PROGGED YESTERDAY...WITH A BROAD SWATH
OF 40KT 500MB WINDS NOW SEEN IN THE 12Z WRF. CLUSTER OF TSMS
SHOULD ORGANIZE OVER NW NC NEAR VA BORDER POSSIBLY EVEN TRIGGERED
BY OUTFLOW FROM SMALL MCS NOW MOVING INTO FAR WESTERN VA. ONCE
STORMS DO FIRE THEY WILL EXIST IN AN ENVIRONMENT DUBBED
'THERMODYNAMICALLY IMPRESSIVE' BY THE STORM PREDICTION CENTER.
AFTERNOON SURFACE BASED INSTABILITY MAY PEAK OUT WITH EXTREME
VALUES EXCEEDING 6000 J/KG...ABOUT AS HIGH AS IT GETS HERE IN THE
CAROLINAS. ONCE STORMS GET THIS FAR SOUTH HOWEVER THESE VALUES
WILL HAVE DROPPED INTO THE 3500-4500 J/KG RANGE...WHICH IS USUALLY
STILL DEFINED AS EXTREME INSTABILITY. A LARGE PORTION OF THIS VERY
'FAT' CAPE LIES ABOVE -10C AND EVEN -20C FAVORING THE GROWTH OF
VERY LARGE HAIL IN WHAT WILL BE EXTREMELY VIGOROUS UPDRAFTS. THIS
IS REFLECTED IN THE SPC HATCHED AREA FOR HAIL IN THE LATEST
SWODY1. STORM ELECTRIFICATION WILL ALSO BE EXCEPTIONALLY STRONG
LEADING TO VERY HIGH FLASH RATES. STORM TOPS/DEPTH WILL BE NOTABLY
HIGH DUE TO NOT ONLY THE HIGH CAPE/UPDRAFT ACCELERATION BUT ALSO
BY FAIRLY STRONG UPPER DIVERGENCE RESULTING FROM BAND OF
WESTERLIES ASSOC WITH UPPER TROUGH OVER NY. THE EXTREME HEAT IN
PLACE WILL YIELD A HIGH STORM CLOUD BASE INCLUDING STEEP/ALMOST
DRY ADIABATIC SUBCLOUD LAPSE RATES. THIS WILL ENHANCE THE DAMAGING
WIND THREAT WHILE AT THE SAME TIME RENDER THE TORNADO THREAT
NEARLY NIL. LOW LEVEL SOUTHERLY FLOW IS PROGGED TO BE A LITTLE
STRONGER THAN YESTERDAY ADDING A SOUTHERLY COMPONENT TO THE
DIRECTION OF MOVEMENT OF THE STORM COMPLEX IN THE OTHERWISE NW TO
WNW STEERING FLOW. BEST FORECAST NOW...IS THAT NORTHERN ZONES WILL
HAVE THE HIGHEST CHANCE OF GETTING HIT BY THE SOUTHEAST-BOUND MCS.
THIS WILL BE HIGHLY SUBJECT HOWEVER TO WHERE EXACTLY THE STORMS
INITIATE AND STORM-SCALE COLD POOL INTERACTION AND RESULTING
PROPAGATION VECTOR ONCE THEY ORGANIZE. THE EXACT LOCATION MAY BE
FINE TUNED BUT FOR NOW THE FCST IS BEING HEDGED TOWARDS THE WRF
SOLN...SHOWING THE TEMPORAL WINDOW AT A MAXIMUM FOR CONVECTION
ROUGHLY 23-02Z.
RECORD HIGH TEMPS TODAY...ILM 98...FLO 101...CRE 91.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 2:20 PM SUNDAY...STRONG TO SEVERE CONVECTION A DECENT
POSSIBILITY DURING THE SHORT TERM...ESPECIALLY ON MONDAY...WITH
CONTINUED INTENSE SURFACE HEATING...A MODERATELY TO STRONGLY
UNSTABLE ATMOSPHERE AND AMPLE AVAILABLE MOISTURE. BEST TIMING WILL
BE DURING THE AFTERNOON AND EVENING AS THE MID LEVEL CAP
ASSOCIATED WITH THE STRONG SUBSIDENCE UNDER THE UPPER RIDGE ERODES
AWAY. OUTFLOW BOUNDARIES FROM ONGOING ACTIVITY TO OUR NORTH MAY
ALSO REACH THE FORECAST AREA IN TIME TO TRIGGER CONVECTION.
STRONG CONVECTION ALSO A POSSIBILITY ON TUESDAY AS ATMOSPHERE WILL
REMAIN MOIST AND UNSTABLE. BEST CHANCES AGAIN WILL BE DURING THE
AFTERNOON AND EVENING AS DAYTIME HEATING INCREASES INSTABILITY
THROUGH STEEPENING LAPSE RATES. TRIGGERS INCLUDE SEA BREEZE
FRONT...OLD OUTFLOW BOUNDARIES AND THE PIEDMONT TROUGH.
SUBSIDENCE UNDER THE UPPER RIDGE AND CONTINUED WARM SWLY FLOW WILL
KEEP TEMPERATURES ABOVE NORMAL FOR BOTH DAYS...MID TO UPPER 90S FOR
MAXIMUMS AND MINIMUMS IN THE MID TO UPPER 70S. RIGHT NOW BORDERLINE
ON MEETING HEAT ADVISORY CRITERIA FOR MONDAY. WILL FURTHER EVALUATE
AS TO IF AND WHEN WE ISSUE AN ADVISORY.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 2:20 PM SUNDAY...PERIOD BEGINS WITH AREA UNDER NORTHEAST
EDGE OF 5H RIDGE. THE RIDGE IS SLOWLY BEING SUPPRESSED SOUTHWEST
BY A 5H TROUGH OVER THE NORTHEAST SLOWLY EXPANDING SOUTH. THIS
KEEPS THE AREA MORE OR LESS IN DEEP WEST TO NORTHWEST FLOW AND
ALLOW SURFACE BOUNDARIES TO BECOME MORE CONVECTIVELY ACTIVE.
CONVECTION WILL DEVELOP ALONG SEA BREEZE AND PIEDMONT TROUGH AS
WELL AS ANY LEFT OVER OUTFLOW BOUNDARIES OR DIFFERENTIAL HEATING
BOUNDARIES FROM LINGERING DEBRIS CLOUD. SHORTWAVES MOVING ACROSS
THE SOUTHERN US IN THE SOUTHWEST FLOW ALOFT WILL WORK TO ENHANCE
ANY ONGOING CONVECTION. POP VALUES WILL RANGE FROM 20 TO 40
THROUGH THE PERIOD WITH HIGHEST VALUES EARLIER. TEMPERATURES IN
THE LOW TO MID 90S THROUGH THE PERIOD WITH COASTAL AREAS COOLING A
LITTLE LATE IN THE PERIOD AS THE SEA BREEZE IS ABLE TO PENETRATE
FARTHER INLAND. LOWS WILL BE IN THE LOW TO MID 70S THROUGH THE
PERIOD.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 18Z...VFR CONDITIONS THIS AFTERNOON WITH INTERMEDIATE MVFR
FROM HAZE AT ALL SITES. VERY UNSTABLE WITH THE INTENSE HEAT...AND
STEEP LAPSE RATES. SPC HAS PLACE ALL TAF SITES IN A HIGHER END
SLIGHT RISK. WILL INCLUDE CB MENTIONED IN FORECAST FOR NOW WILL HAVE
TO AMEND TO +TSRA ONCE CONVECTION BEGINS TO FORM. ANTICIPATE SO MVFR
FROM THIS CONVECTION WITH LITTLE IFR ONLY IN LOCATION IN OR NEAR
DOWNDRAFT. MVFR CONDITIONS ARE EXPECTED AGAIN LATE TONIGHT WITH THE
STAGNANT LOW LEVEL MOISTURE STILL IN PLACE.
EXTENDED OUTLOOK...A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN
THE AFTERNOON AND EVENING...OTHERWISE VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1:30 PM SUNDAY...NO CHANGES TO THE FAIRLY STEADY-STATE
FORECAST. SW WINDS TO BE MAINTAINED BETWEEN PIEDMONT TROUGH AND
WEST ATLANTIC HIGH PRESSURE. SEAS WILL AVERAGE 2 TO 3 FT FOR MUCH
OF THE PERIOD WITH A FEW 4 FT NEAR FRYING PAN SHOALS. DANGEROUS
THUNDERSTORMS EXPECTED LATE AFTERNOON AND EVENING AND WILL
CONTINUE TO BE SHOW IN CWF TEXT. SEVERAL MARINE WEATHER STATEMENTS
AND/OR MARINE WARNINGS APPEAR LIKELY THIS EVENING INTO EARLY
TONIGHT.
SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 2:20 PM SUNDAY...THE COMBINATION OF A TROUGH OF LOW
PRESSURE INLAND AND HIGH PRESSURE OFFSHORE WILL KEEP UP A STEADY
SOUTHWESTERLY FLOW IN THE 10 TO 15 KT RANGE THROUGH THE PERIOD.
SEAS WILL RANGE FROM 2 TO 4 FT. STRONG THUNDERSTORMS A POSSIBILITY
OVER THE WATERS...ESPECIALLY MONDAY AFTERNOON AND EVENING.
LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 2:20 PM SUNDAY...SOUTHWEST FLOW CONTINUES THROUGH THE
PERIOD WITH SPEEDS OCCASIONALLY EXCEEDING 15 KT. PRESENCE OF
DIURNAL ENHANCED PIEDMONT TROUGH...AFTERNOON SEA BREEZE...AND
SUBTLE EXPANSION OF BERMUDA HIGH WILL ALL LEAD TO INCREASES IN
SPEEDS LATER IN THE PERIOD. ALONG THE COAST OCCASIONAL 20 KT IS
POSSIBLE. SEAS WILL BUILD FROM 2 TO 4 FT ON WED TO 3 TO 5 FT FOR
THU/FRI...MAINLY AS A SOUTHERLY WIND WAVE WITH A SLIGHT SOUTH TO
SOUTHEAST 1 FT OR SO SWELL.
&&
.TIDES/COASTAL FLOODING...
AS OF 2:20 PM SUNDAY...LATEST ETSURGE MDL FORECAST DATA SHOWS A
POSITIVE HALF FOOT ANOMALY FOR HIGH TIDE TONIGHT...JUST BREACHING
MINOR COASTAL FLOODING THRESHOLDS FOR LOW LYING AREAS ADJOINING
THE CAPE FEAR RIVER. HIGH TIDE WILL BE BETWEEN 8 PM AND 9 PM. SAME
DATA INDICATES THAT WE COULD SEE A REPEAT OF THIS SCENARIO ON
TUESDAY AND WEDNESDAY EVENING. HAVE ISSUED A COASTAL FLOOD
ADVISORY TO COVER TONIGHTS EVENT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR SCZ017-
023-024-032-033-039-053>056.
NC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NCZ087-
096-099-105>109.
COASTAL FLOOD ADVISORY FROM 7 PM TO 10 PM EDT THIS EVENING FOR
NCZ107.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ110.
MARINE...NONE.
&&
SYNOPSIS...REK
NEAR TERM...MBB
SHORT TERM...REK
LONG TERM...III
AVIATION...DRH
MARINE...MJC/III/MBB
TIDES/COASTAL FLOODING...REKHazardous weather outlook, Jul 1, 6:28 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 628 PM EDT SUN JUL 1 2012 NCZ087-096-099-105-106-108>110-SCZ017-023-024-032-033-039-053>056- 022230- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 628 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND NIGHT. THE PRIMARY RISK WILL BE DAMAGING WINDS AND LARGE HAIL. A HEAT ADVISORY MAY BE NEEDED MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-022230- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 628 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS MAY MOVE ACROSS THE WATERS LATE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-022230- INLAND NEW HANOVER- 628 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. COASTAL FLOOD ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE LATE MONDAY AFTERNOON AND NIGHT. THE PRIMARY RISK WILL BE DAMAGING WINDS AND LARGE HAIL. MINOR COASTAL FLOODING MAY OCCUR ALONG THE CAPE FEAR RIVER IN DOWNTOWN WILMINGTON DURING THE EARLY NIGHTTIME HOURS EARLY IN THE WEEK. A HEAT ADVISORY MAY BE NEEDED MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 1, 5:57 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
557 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL LUMBER BRIDGE 34.89N 79.07W
07/01/2012 E0.75 INCH ROBESON NC PUBLIC
&&
EVENT NUMBER ILM1200189
REKLocal storm report, Jul 1, 5:59 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
559 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG JOHNSONVILLE 33.82N 79.45W
07/01/2012 FLORENCE SC PUBLIC
LARGE BRANCHES BROKEN
&&
EVENT NUMBER ILM1200190
REKLocal storm report, Jul 1, 6:01 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
601 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL WILLARD 34.68N 77.98W
07/01/2012 E1.00 INCH PENDER NC PUBLIC
&&
EVENT NUMBER ILM1200191
REKLocal storm report, Jul 1, 6:03 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
603 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG TIMMONSVILLE 34.13N 79.94W
07/01/2012 FLORENCE SC PUBLIC
LARGE TREE BRACHES BROKEN
&&
EVENT NUMBER ILM1200192
REKLocal storm report, Jul 1, 6:13 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
613 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND GST 2 W WILMINGTON 34.21N 77.95W
07/01/2012 E70 MPH NEW HANOVER NC TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WIND GUST IN THE GREENFIELD LAKE
AREA.
&&
EVENT NUMBER ILM1200193
RANLocal storm report, Jul 1, 6:14 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
614 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 7 SSW HEBRON 33.73N 79.93W
07/01/2012 E1.75 INCH WILLIAMSBURG SC PUBLIC
NICKEL TO GOLFBALL HAIL REPORTED IN THE MOUZON
COMMUNITY.
&&
EVENT NUMBER ILM1200195
RANThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:32 AM EDT | Coastal Flood Advisory | ILM | New Hanover | 11 hr |
| Jul 1, 3:20 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 55 min |
| Jul 1, 4:10 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 65 min |
| Jul 1, 4:48 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Pender, Robeson | 57 min |
| Jul 1, 5:12 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 63 min |
| Jul 1, 5:17 PM EDT | Special Weather Statement | ILM | Bladen | 58 min |
| Jul 1, 5:30 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, Robeson | 75 min |
| Jul 1, 5:47 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, Pender | 58 min |
| Jul 1, 6:12 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus, New Hanover, Pender | 63 min |
| Jul 1, 7:11 PM EDT | Special Weather Statement | ILM | Pender | 64 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.